MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A35HPV12080080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary the fortrex 0.035in otw pta balloon catheter was received for evaluation.The fortrex balloon catheter was received with the balloon chamber in a post-inflation profile.All components of the fortrex balloon were accounted for.A 10cc water filled syringe was attached to the proximal hub luer lock of the y-manifold and the guidewire lumen was flushed: a clear steady stream of fluid was observed exiting the distal tip of the catheter.A 0.035¿ guidewire was loaded through the distal tip of the catheter and was able to navigate the full length of the catheter with ease.A 10cc water filled syringe was attached to the inflation lumen luer lock on the y-manifold and a vacuum was pulled: the vacuum could not be maintained.The 10cc water filled syringe attached to the inflation lumen luer lock on the y-manifold was lightly pressurized: a pinhole leak in the balloon chamber was noted.
 
Event or Problem Description
The physician was attempting to use a fortrex pta balloon to open up an iliac stent.The device was removed from its packaging and prepped per the ifu with no issues noted.It was reported that the balloon burst at 7atm pressure.The balloon was retrieved in full and no patient injury was reported.It was reported that the stent strut caused the balloon to burst.The physician completed the procedure successfully with no intervention needed.No patient injury was reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6571319
Report Number2183870-2017-00211
Device Sequence Number616297
Product Code LIT
UDI-Device Identifier00821684057902
UDI-Public00821684057902
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2019
Device Catalogue NumberA35HPV12080080
Device Lot NumberA308736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by Manufacturer04/17/2017
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1